Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 142, NWS Wilmington, OH

June 16, 2022Fairfield County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2022, 8:01 PM EDT for Fairfield County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2022, 8:01 PM EDT (00:01 UTC)
Expired
Jun 16, 2022, 8:22 PM EDT
In force
21 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:14 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2658 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2658 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1402 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:33 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 16, 7:33 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
733 PM EDT Thu Jun 16 2022

.SYNOPSIS...
Hot and humid conditions will fuel scattered thunderstorms into
this evening ahead of a cold front. A few thunderstorms will be
possible again Friday, along and south of the Ohio River before
drier weather settles in by Friday afternoon. Cooler and drier
conditions will dominate as high pressure of Canadian origin
builds across the Great Lakes this weekend. Warmer and more
humid air will return to the Ohio Valley for the start of next
week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Hot and humid airmass continues across the Ohio Valley today.
The combination of the heat and humidity will result in excessive
heat which will continue into this evening. Maximum heat index
values will approach 105 degrees today. This is the 4th day of
excessive heat with more seasonable temperatures tomorrow before
cooler readings arrive for Saturday.

Mid level ridge which has been entrenched over the region for
several days will begin to flatten as a shortwave translates
east through the Great Lakes region today.

Very moist low levels in advance of a surface cold front pushing
into northwest Ohio supporting high to extreme instability this
afternoon with SBCAPE values on the order of 4000-5000 J/KG.

Deep layer shear in the 0-6km layer looks to be 25-30kts which
will support some organization of convection, mainly over
eastern and northern parts of ILN/s FA. Max delta theta-e values
of 35-40 DEG and DCAPE values of 1200-1500 J/KG indicative of an
environment favorable for strong to damaging winds.

With limited forcing - convection will quickly end with loss of
heating this evening. Although surface front pushes to near Ohio
River, drier air will lag. Expect lows generally in the lower
70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Mid level trof to settle into the eastern Great Lakes and New England.
Embedded shortwave may lead to scattered showers/thunderstorms
along and south of the Ohio River Friday. Northwest flow aloft
with large high pressure of Canadian origin will beginning
nosing into the area Friday afternoon. Drier air will begin to
advect into the region with dewpoints dropping into the 50s
across all but the far south by late day. Temperatures look to
be closer to normal with highs on Friday in the mid and upper
80s.

Cooler and drier air to continue to advect into the region
Friday night under the influence of the large high pressure
system. Expect lows to range from the mid 50s north to the lower
60s south of the Ohio River.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A dry forecast is in store for the Ohio Valley with no significant
indications of rain until Wednesday into Thursday when a front is
expected to cross the region.

Temperatures will start on the cool side this weekend - a much welcome
respite for many of us. Starting in the mid 70s for highs Saturday, a
slight bump in temperatures will continue through the remainder of the
forecast. Sunday will top out in the upper 70s to around 80, and a bit
more of a jump for the work week will be found. Monday will reach the
mid to upper 80s, and mid to upper 90s are a real possibility for
Tuesday and Wednesday. If these higher temperatures pan out, the area
will still be relatively dry and heat index values are not currently
expected to be a factor for these days. Models still have a wide
variation in possible temperatures for these days, and the warmest
forecast coming from the European model has a very large spread with
the deterministic run close to or at the 90th percentile, telling me
that the warm forecast temps are at an extreme on the warm end and the
forecast should be tempered to be cooler.

Much like daytime temperatures, overnight lows will start at a cool 50
degrees Sat night, reach the upper 50s Sun night, 60s Mon night, and
low 70s Tues night, moderating to a cooler trend after the front passes
on Wednesday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Fading convection may affect CMH and LCK very early in the
forecast. Otherwise, look for VFR and decreasing cloud cover as
high pressure moves in behind a cold front. Drier air on Friday
working in on a gusty northwest flow will reinforce the lack of
lowered ceilings and visibilities. SKC and subsiding winds are
forecast for CVG near the end of their 30 hour TAF.

OUTLOOK...No hazardous weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Franks
AVIATION...Coniglio
Hazardous weather outlook, Jun 16, 8:01 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
801 PM EDT Thu Jun 16 2022

OHZ054>056-063>065-073-074-082-180015-
Madison-Franklin OH-Licking-Fayette OH-Pickaway-Fairfield-Ross-
Hocking-Pike-
801 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for Central Ohio and South
Central Ohio.

.DAY ONE...Tonight.

Scattered thunderstorms are possible into this evening. A few strong
to severe storms cannot be ruled out, with damaging wind being the
primary threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>053-060>062-070>072-077>081-088-180015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-
Montgomery-Greene-Butler-Warren-Clinton-Hamilton-Clermont-Brown-
Highland-Adams-Scioto-
801 PM EDT Thu Jun 16 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 16, 3:38 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
338 PM EDT Thu Jun 16 2022

OHZ046-056-162015-
Licking OH-Delaware OH-
338 PM EDT Thu Jun 16 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
DELAWARE AND NORTHWESTERN LICKING COUNTIES THROUGH 415 PM EDT...

At 338 PM EDT, a strong thunderstorm was located near Sunbury, moving
east at 35 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Sunbury, Galena, Hartford, Kilbourne and Olive Green.

This includes I-71 in Ohio between mile markers 131 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4018 8286 4034 8298 4037 8293 4036 8292
      4035 8275 4028 8275 4027 8259
TIME...MOT...LOC 1938Z 265DEG 30KT 4030 8283

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
Special weather statement, Jun 16, 3:46 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
346 PM EDT Thu Jun 16 2022

OHZ056-162030-
Licking OH-
346 PM EDT Thu Jun 16 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN LICKING
COUNTY THROUGH 430 PM EDT...

At 346 PM EDT, a strong thunderstorm was located over Centerburg,
moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph, half inch hail, and frequent
         cloud-to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.

Locations impacted include...
Utica, Hartford, St. Louisville, Purity, US Route 62 at State Route
661 and Fallsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 4013 8219 4023 8276 4027 8266 4027 8248
      4025 8248 4024 8219
TIME...MOT...LOC 1946Z 273DEG 36KT 4027 8267

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Binau
Special weather statement, Jun 16, 5:42 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
542 PM EDT Thu Jun 16 2022

OHZ056-162215-
Licking OH-
542 PM EDT Thu Jun 16 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LICKING
COUNTY THROUGH 615 PM EDT...

At 542 PM EDT, a strong thunderstorm was located over Hebron, moving
east at 40 mph.

HAZARD...Wind gusts up to 45 mph, pea size hail, frequent
         cloud-to-ground lightning, and very heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Lightning can cause serious injury or death.
         Visibility will be poor and hydroplaning is possible.

Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Hanover, Harbor
Hills, Granville South, Marne, Thornport, Gratiot, Toboso,
Brownsville, Interstate 70 at State Route 37 and Interstate 70 at
State Route 13.

This includes I-70 in Ohio between mile markers 124 and 142, and near
mile marker 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
      3992 8242 3993 8243 3993 8258 4011 8255
      4010 8219
TIME...MOT...LOC 2142Z 277DEG 37KT 3999 8248

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH

Binau
Special weather statement, Jun 16, 7:54 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
754 PM EDT Thu Jun 16 2022

OHZ065-170030-
Fairfield OH-
754 PM EDT Thu Jun 16 2022

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN FAIRFIELD
COUNTY THROUGH 830 PM EDT...

At 753 PM EDT, a strong thunderstorm was located over Pleasantville,
moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph, half inch hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Lancaster, Baltimore, Bremen, Millersport, Pleasantville, Fairfield
Beach, Thurston, Rushville, West Rushville and Dumontville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Ohio.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3966 8237 3965 8239 3984 8275 3993 8253
      3991 8247 3984 8247 3983 8240 3975 8240
      3974 8237
TIME...MOT...LOC 2353Z 286DEG 36KT 3982 8252

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Binau

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 1:25 PM EDTSpecial Weather StatementILNAdams, Scioto50 min
Jun 17, 1:44 PM EDTSevere Thunderstorm WarningILNAdams, Scioto31 min
Jun 17, 1:48 PM EDTSevere Thunderstorm WarningILNScioto27 min
Jun 17, 10:36 AM EDTSpecial Weather StatementILNCarroll, Gallatin, Owen39 min
Jun 17, 11:08 AM EDTSevere Thunderstorm WarningILNBoone, Gallatin37 min
Jun 17, 11:18 AM EDTSpecial Weather StatementILNCarroll, Grant27 min
Jun 17, 11:28 AM EDTSpecial Weather StatementILNOwen32 min
Jun 17, 11:45 AM EDTSpecial Weather StatementILNBoone, Campbell, Grant, Kenton, Pendleton30 min
Jun 17, 12:12 PM EDTSpecial Weather StatementILNBracken, Pendleton, Robertson33 min
Jun 17, 12:23 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson37 min
Jun 17, 12:53 PM EDTSpecial Weather StatementILNMason37 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.